Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/94476
Title: Comparison of quadratic and power law for nonlinear flow through porous media
Authors: Cheng, Nian-Sheng
Hao, Zhiyong
Tan, Soon Keat
Keywords: DRNTU::Engineering::Civil engineering::Water resources
Issue Date: 2008
Source: Cheng, N. S., Hao, Z., & Tan, S. K. (2008). Comparison of quadratic and power law for nonlinear flow through porous media. Experimental Thermal Fluid Science, 32(8), 1538-1547.
Series/Report no.: Experimental thermal fluid science
Abstract: The quadratic and power laws are two typical formulations that can be used to extend the Darcy law to non-Darcy flows through porous media. Both laws are reformulated in the dimensionless form in this study. They are then evaluated by fitting to experimental data with specified variations in seepage velocity, which were specifically collected for a simplified ordered porous model. The results show that the quadratic law is applicable to both linear and nonlinear flow regimes but the two coefficients vary at different regimes. In comparison, the power law appears not workable if the seepage velocity varies over a wide range. This study also demonstrates that the two parameters included in the power law are generally interrelated, and the relationship derived based on the quadratic law compares well with the experimental results. To help understand the nonlinear behavior associated with the simplified porous model, CFD simulations were also performed to visualize and elucidate localized 3D flow phenomena.
URI: https://hdl.handle.net/10356/94476
http://hdl.handle.net/10220/7670
ISSN: 0894-1777
DOI: http://dx.doi.org/10.1016/j.expthermflusci.2008.04.007
Rights: © 2008 Elsevier. This is the author created version of a work that has been peer reviewed and accepted for publication by Experimental thermal fluid science, Elsevier. It incorporates referee’s comments but changes resulting from the publishing process, such as copyediting, structural formatting, may not be reflected in this document. The published version is available at: [DOI: http://dx.doi.org/10.1016/j.expthermflusci.2008.04.007].
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:CEE Journal Articles

Files in This Item:
File Description SizeFormat 
Comparison_of_Quadratic_and_Power_Law_for_Nonlinear[1].pdf530.28 kBAdobe PDFThumbnail
View/Open

Google ScholarTM

Check

Altmetric

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.